Get your Health question answered in 3 easy steps

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having a red rash on bottom side of penis. Noticed scaling. Prescribed Clotrimazole. What can be done?

Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1919 Questions

default
Posted on Sat, 8 Jun 2013 in Skin Rash
Question: I've been having a very irritating red rash on the bottom side of my penis shaft that flares up throughout the day. At times it appears that its going away but tends to flare up during the mid part of the day. I also have red irritation around the crotch area that tends to flare up as well. Now it appears that my testicular sac is beginning to have red flare ups as well. No bumps, blisters etc. Now I have noticed scaling around the lower area of the crotch. This has been going on now for approximately 4 months now. Please help. I went to the doctor 3 1/2 months ago and he stated that it was jock itch and prescribed me Clotrimazole and betamethasone dipropionate cream USP, I also tried Hydrocortisone 1%, Lamisil AT, Triple antibiotic, polysporin, Neosporin, Monistat 7 and jock itch cream (hydrocortisone 1%). None has worked.... the only temp relief I get is from gold bond power. Please help....
doctor
Answered by Dr. Johny Chacko 2 hours later
Hello,
Welcome to Healthcare Magic.

Jock itch is a fungal infection and I would not recommend steroids for fungal infection. I will recommend plain antifungal cream like ketoconazole 2% or terbinafine cream 1%.

Take an antihistamine like cetrizine 10 mg or levocetrizine 5 mg daily once at night. Get these medicines prescribed by your clotrimazole 1% before you go for work so that it will keep the region dry.

Avoid excessive cleaning of the area with soap, or hot water or dettol.
Hope this helped.

I will be happy to answer any further queries you have
Take care

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Johny Chacko 1 hour later
Thank you Dr. for your reply. I am scared to death. I keep reading other sites about Herpes 2. Is it possible that I might have HVS2 considering it has been going on this long. Again, no signs of blisters etc. just flakey skin. However, the burning has been going on for the past 4 months. Scared to death.
doctor
Answered by Dr. Johny Chacko 7 minutes later
Hello,
Welcome back.
Do not worry.

It is unlikely to be herpes as herpes genitalis will have grouped blisters which breaks to form shallow ulcers and they are quite painful, not itchy.

However I would recommend you to see a dermatologist to confirm the diagnosis of Jock itch. The burning sensation might be due to abrasions caused by scratching. One thing you should realize is that the more you scratch the more it will itch. So do not scratch. Take an anti-histamine to help you do this.

Hope this helped
I will be happy to answer any further queries.
Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Johny Chacko 30 minutes later
Thank you very much Dr.

This has been going on for the past 4 months (every day.) If I did have herpes would it have run its course already. I know that you had already answered my question, however, I am scared to death. I am extremely active and clean. I just don't understand why it keeps burning (all the time) I find myself checking 30 to 40 times a day for blisters/sores etc. I just have a red rash on the bottom side of the shaft of my penis and irritation (redness) around the crotch area/sac. now I am noticing dry flaking skin around the crotch region. Its uncomfortable and driving me insane. And I haven't been itching. Just curious, could this all be anxiety? Again Dr. Chacko thank you for your time.
doctor
Answered by Dr. Johny Chacko 29 minutes later
Hello and welcome back.

Herpes genitalis occurs episodically. It lasts for 5 - 7 days and clears completely to recur after some time. It would not last for 4 months. So do not worry. It is not herpes.

Over cleanliness and excessive washing is also not good. So avoid washing and cleaning often.

I understand your anxiety. In all probabilities, I do not think you are dealing with herpes infection. So try to relax. You can consider professional help if you are unable to calm your nerves.

I hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Rash

doctor1 MD

hi
i have high heart rate always above 90 to 100 and also
some times fluttering in chest.
currently suffering from sore throat dry cough
is it sign of heart disease?
i have fever few days back and also has developed some rashes
on my skin throught out my body

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Hi Doctor,I have been having slight blood loss along with my stools and i have rashes/boils that are slightly painful on the hand,the ones that are gone have left black patches on my skin..I also experience lot of fatigue and i feel hungry all the time

doctor1 MD

an 8-year-old girl with a history of asthma and allergy to bee stings. She has been brought to the clinic complaining of a throat infection. She has been treated previously with a penicillin antibiotic and developed a slight rash the last time, but no other side effects. Her health care provider prescribed a course of penicillin to manage her current infection and cautions her parents to watch her closely for a reaction. Why might she react adversely to the antibiotic this time when she did not previously?

doctor1 MD

i took my son to the emergency room yesterday and got an i dont know what is causing it, it looks to be a viral rash advised me to see his reg dr. on monday. today the spots have turned into big and blotchy red spots are are prevelant everywhere including his face and limbs, it is icthy so i gave him benedril

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem